Florida, 2018Damaging Wind in Florida, June 6, 2018
June 6, 2018 · NWS MLB · 1 event in 1 county or zone
Decaying showers and thunderstorms moved southeast from north Florida into central Florida throughout the day. Mid-level southwest flow across the Florida peninsula allowed deep moisture to move in from the eastern Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Decaying showers and thunderstorms moved southeast from north Florida into central Florida throughout the day. Mid-level southwest flow across the Florida peninsula allowed deep moisture to move in from the eastern Gulf of Mexico. As storms moved into east central Florida, they encountered a more unstable atmosphere due to less cloud cover and daytime heating. As storms strengthened one became severe and produced a severe wind gust at the Cape in Brevard County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 6, 8:30 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 6, 8:30 AM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
930 AM EDT Wed Jun 6 2018
.DISCUSSION...
Areas of light rain from earlier decaying convection has largely
diminished across the I-4 corridor this morning. Mid level S/W
trough across north Florida into the NE Gulf of Mexico will
combine with a moist airmass across the area (PW values 1.8-1.9")
to produce high coverage of showers and storms into the afternoon,
with rain chances up to 60-70 percent. Northern areas are already
seeing some breaks in the cloud cover this morning. This will
allow for plenty of daytime heating and instability for numerous
showers and storms to develop along and ahead of the west coast
sea breeze. pushing eastward across the area and toward the coast
and offshore through late day.
Slight cooling of temperatures aloft and lingering dry air in the
mid levels will keep a threat for strong to isolated severe
storms across the area. Main threats will continue to be strong
to locally damaging wind gusts, small hail and frequent lightning
strikes from this activity. Greater cloud cover across northern
areas should keep highs limited to the mid 80s today, while
farther south temperatures should be able to reach the upper 80s
to around 90 degrees, especially along the coast.
&&
.AVIATION...
Localized IFR/MVFR cigs in stratus will continue into late morning
before cigs gradually lift with daytime heating. Also, a few
showers and isolated storms may move across northern terminals
into late morning. However, best potential for tempo IFR/MVFR
conditions due to convection will be into the afternoon as
numerous showers and storms develop and push eastward toward the
east coast of Florida and offshore through late day/early evening.
Isolated gusts to 35-45 knots possible in any stronger storms.
&&
.MARINE...Main marine concern today will continue to be offshore
moving showers and storms into the afternoon producing strong
gusty winds. Otherwise, offshore flow will be at or below 10 knots
with seas around 1-2 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 71 87 70 / 70 50 50 30
MCO 87 71 90 72 / 70 40 60 40
MLB 89 72 87 71 / 60 40 60 40
VRB 89 70 87 71 / 70 40 60 40
LEE 85 72 90 73 / 70 50 50 30
SFB 87 72 90 72 / 70 40 60 30
ORL 87 72 90 73 / 70 40 60 30
FPR 90 71 88 70 / 70 40 60 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Weitlich/Johnson
Hazardous weather outlook, Jun 6, 9:00 AM EST, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1000 AM EDT Wed Jun 6 2018
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1000 AM EDT Wed Jun 6 2018
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Increasing moisture ahead of a stalled frontal boundary, coupled
with westerly winds will produce numerous showers and lightning
storms across east central Florida today. From early
afternoon onward, expect storm coverage to increase farther south
and inland, along and ahead of the west coast sea breeze. There is
potential for the east coast sea breeze to develop along the
immediate coast, with a late afternoon collision possible.
Today's storms will move east at 20 to 25 MPH, and will be capable
of producing strong win gusts in excess of 40 MPH, small hail,
and torrential rainfall of 1 to 3 inches in a 60 to 90 minute
period. Move indoors to safety if skies look threatening, or you
hear thunder.
.MARINE THUNDERSTORM GUST IMPACT...
Storms will have the potential to produce wind gusts of 35 knots
or greater, small hail and frequent cloud to water lightning today
over inland lakes, and especially near the coast, and over the
intracoastal and near shore Atlantic waters. Boaters should be on
the lookout for storms approaching rapidly from the west, and
move to safe harbor in advance of deteriorating weather.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Numerous showers and lightning storms are expected each afternoon
and early evening through this weekend and into early next week.
the main storm threats will be cloud to ground lightning strikes,
torrential rainfall, and brief gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.
Cristaldi/Johnson
Thunderstorm Wind, Brevard
- When
- June 6, 10:55 AM EST
- Where
- Brevard County, 2.38 mi NNW of Cape Canavral Misl S
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.513, -80.561
US Air Force Wind Tower 0006 measured a peak wind gust of 63 mph from the west.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Oregon, June 6, 20182 deaths · 1 event
- Tornadoes and Hail in Wyoming, June 6 to 7, 2018EF3 · 4 events
- Rip Current in North Carolina, June 6, 20181 death · 1 event
- Hail and Damaging Winds in Iowa, June 6, 2018$80,000 · 2 in hail · 59 events
- Hail and Damaging Winds in Nebraska, June 6 to 7, 2018$455,000 · 79 kt wind · 5 events
- Tornado and Flash Flood in Nebraska, June 6, 2018$102,000 · EF0 · 11 events
- Flash Flood and Hail in Nebraska, June 6, 2018$5,000 · 2.5 in hail · 36 events
- Hail and Damaging Winds in Kansas, June 6 to 7, 20181 in hail · 24 events
- Flash Flood and Hail in Texas, June 6 to 8, 20181.5 in hail · 15 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 6, 201855 kt wind · 8 events
- Hail in Wyoming, June 6, 20181.5 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 6, 20185 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749121.